Alert archive / Colorado / Red Flag Warnings in 2013

Red Flag Warning 12, NWS Denver/Boulder, CO

June 21, 201310 counties in Colorado

NWS Denver/Boulder, CO issued this red flag warning at Jun 21, 2013, 3:35 PM MDT for 10 counties in Colorado. It took effect at Jun 22, 2013, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2013, 3:35 PM MDT (21:35 UTC)
In effect from
Jun 22, 2013, 12:00 PM MDT
Expired
Jun 22, 2013, 8:00 PM MDT
In force
8 hr
Issued by
NWS Denver/Boulder, CO

Counties Arapahoe County, CO, Clear Creek County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Park County, CO, Summit County, CO

The radar

The Denver radar (KFTG), 75 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 455 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
455 J/kg
Mixed-layer CIN
-353 J/kg
Mixed-layer LCL
1951 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

858 
WWUS85 KBOU 212135
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
335 PM MDT FRI JUN 21 2013

...DANGEROUS FIRE CONDITIONS CONTINUE TODAY AND ARE EXPECTED AGAIN
ON SATURDAY...

.PERSISTENT SOUTHWESTERLY FLOW ALOFT CONTINUES OVER
COLORADO...BRINGING WARM AND DRY AIR INTO THE REGION. THE UPPER
AIR PATTERN IS EXPECTED TO REMAIN UNCHANGED AGAIN ON SATURDAY...
BRINGING NO RELIEF TO THE POTENTIALLY DANGEROUS FUEL MOISTURE
CONDITIONS THAT ARE IN PLACE ACROSS PARTS OF NORTH CENTRAL
COLORADO. MILD TEMPERATURES OVERNIGHT WILL CAUSE HUMIDITY RECOVERY
TO BE POOR OVERNIGHT...AND WARM TEMPERATURES...GUSTY WINDS AND LOW
HUMIDITIES WILL CAUSE RED FLAG CONDITIONS TO RE-DEVELOP SATURDAY
AFTERNOON.

COZ211-213-214-241-220545-
/O.NEW.KBOU.FW.W.0012.130622T1800Z-130623T0200Z/
/O.CON.KBOU.FW.W.0011.000000T0000Z-130622T0200Z/
JACKSON COUNTY BELOW 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
335 PM MDT FRI JUN 21 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE HIGH MOUNTAIN
VALLEYS AND PALMER DIVIDE... 
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR THE HIGH MOUNTAIN VALLEYS AND
PALMER DIVIDE...

THE NATIONAL WEATHER SERVICE IN DENVER IS CONTINUING A RED FLAG
WARNING THIS EVENING AND HAS ISSUED ANOTHER RED FLAG WARNING FOR
WIND AND LOW RELATIVE HUMIDITY...WHICH WILL BE IN EFFECT FROM NOON
TO 8 PM MDT SATURDAY.

* AFFECTED AREA...FIRE WEATHER ZONES 211...213...214 AND 241.

* TIMING...UNTIL 2000 THIS EVENING...THEN FROM 1200 TO 2000
  SATURDAY AFTERNOON AND EVENING. 

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH DURING
  THE AFTERNOON AND EVENING HOURS.

* RELATIVE HUMIDITY...AS LOW AS 6 TO 10 PERCENT.

* IMPACTS...THE GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY MAY 
  CAUSE RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR OF ANY 
  EXISTING OR NEW FIRES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
4 follow-up statements
521 
WWUS85 KBOU 220157
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
757 PM MDT FRI JUN 21 2013

...DANGEROUS FIRE CONDITIONS ARE EXPECTED AGAIN ON SATURDAY...

.PERSISTENT SOUTHWESTERLY FLOW ALOFT CONTINUES OVER COLORADO...
BRINGING WARM AND DRY AIR INTO THE REGION. THE UPPER AIR PATTERN
IS EXPECTED TO REMAIN UNCHANGED AGAIN ON SATURDAY... BRINGING NO
RELIEF TO THE POTENTIALLY DANGEROUS FUEL MOISTURE CONDITIONS THAT
ARE IN PLACE ACROSS PARTS OF NORTH CENTRAL COLORADO. MILD
TEMPERATURES OVERNIGHT WILL CAUSE HUMIDITY RECOVERY TO BE POOR
OVERNIGHT...AND WARM TEMPERATURES...GUSTY WINDS AND LOW
HUMIDITIES WILL CAUSE RED FLAG CONDITIONS TO RE-DEVELOP SATURDAY
AFTERNOON.

COZ211-213-214-241-221000-
/O.EXP.KBOU.FW.W.0011.000000T0000Z-130622T0200Z/
/O.CON.KBOU.FW.W.0012.130622T1800Z-130623T0200Z/
JACKSON COUNTY BELOW 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
757 PM MDT FRI JUN 21 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE HIGH MOUNTAIN
VALLEYS AND PALMER DIVIDE...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR THE HIGH MOUNTAIN VALLEYS AND
PALMER DIVIDE...

* AFFECTED AREA...FIRE WEATHER ZONES 211...213...214 AND 241.

* TIMING...FROM 1200 TO 2000 SATURDAY AFTERNOON AND EVENING.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 3 PERCENT.

* IMPACTS...THE GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY MAY 
  CAUSE RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR OF ANY 
  EXISTING OR NEW FIRES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
489 
WWUS85 KBOU 221024
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
424 AM MDT SAT JUN 22 2013

...DANGEROUS FIRE CONDITIONS ARE EXPECTED AGAIN TODAY...

.PERSISTENT SOUTHWESTERLY FLOW ALOFT CONTINUES OVER COLORADO...
BRINGING WARM AND DRY AIR INTO THE REGION. THE UPPER AIR PATTERN
IS EXPECTED TO REMAIN UNCHANGED AGAIN TODAY... BRINGING NO RELIEF
TO THE POTENTIALLY DANGEROUS FUEL MOISTURE CONDITIONS THAT ARE IN
PLACE ACROSS PARTS OF NORTH CENTRAL COLORADO. WARM TEMPERATURES...
GUSTY WINDS AND LOW HUMIDITIES WILL CAUSE RED FLAG CONDITIONS TO
RE- DEVELOP THIS AFTERNOON.

COZ216-221830-
/O.EXA.KBOU.FW.W.0012.130622T1800Z-130623T0200Z/
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
424 AM MDT SAT JUN 22 2013

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHERN FRONT
RANGE FOOTHILLS...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TODAY TO 8 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 216.

* TIMING...FROM 1200 TO 2000 THIS AFTERNOON AND EVENING.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...THE GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY MAY 
  CAUSE RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR OF ANY 
  EXISTING OR NEW FIRES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ211-213-214-241-221830-
/O.CON.KBOU.FW.W.0012.130622T1800Z-130623T0200Z/
JACKSON COUNTY BELOW 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
424 AM MDT SAT JUN 22 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE HIGH
MOUNTAIN VALLEYS AND PALMER DIVIDE...

* AFFECTED AREA...FIRE WEATHER ZONES 211...213...214 AND 241.

* TIMING...FROM 1200 TO 2000 THIS AFTERNOON AND EVENING.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...THE GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY MAY 
  CAUSE RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR OF ANY 
  EXISTING OR NEW FIRES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
031 
WWUS85 KBOU 221824
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1224 PM MDT SAT JUN 22 2013

...DANGEROUS WILDLAND FIRE CONDITIONS EXPECTED AGAIN TODAY...

.GUSTY WEST-SOUTHWEST WINDS...VERY LOW RELATIVE HUMIDITIES AND
DRY FUELS WILL POTENTIALLY RESULT IN DANGEROUS WILDLAND FIRE
BEHAVIOR IN THE HIGH VALLEYS OF NORTH CENTRAL COLORADO AND IN THE
FRONT RANGE FOOTHILLS ROUGHLY SOUTH OF INTERSTATE 70 IN NORTHEAST
COLORADO THIS AFTERNOON THROUGH EARLY THIS EVENING. GUSTY AND
ERRATIC OUTFLOW WINDS FROM ISOLATED HIGH BASED AND MOSTLY DRY
THUNDERSTORMS THIS AFTERNOON MAY FURTHER ENHANCE THESE CRITICAL
CONDITIONS.

COZ211-213-214-216-241-230200-
/O.CON.KBOU.FW.W.0012.000000T0000Z-130623T0200Z/
JACKSON COUNTY BELOW 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
1224 PM MDT SAT JUN 22 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE HIGH MOUNTAIN
VALLEYS...THE SOUTHERN FRONT RANGE FOOTHILLS...AND WESTERN
SECTIONS OF THE PALMER DIVIDE...

* AFFECTED AREA...FIRE WEATHER ZONES 211...213...214...216 AND 
  241.

* TIMING...FROM 1200 TO 2000 THIS AFTERNOON AND EVENING.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY WILL
  POTENTIALLY CAUSE RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR OF
  ANY EXISTING OR NEW FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
BAKER
228 
WWUS85 KBOU 230203
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
803 PM MDT SAT JUN 22 2013

COZ211-213-214-216-241-230315-
/O.EXP.KBOU.FW.W.0012.000000T0000Z-130623T0200Z/
JACKSON COUNTY BELOW 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
803 PM MDT SAT JUN 22 2013

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR THE HIGH MOUNTAIN VALLEYS...THE SOUTHERN FRONT RANGE
FOOTHILLS...AND WESTERN SECTIONS OF THE PALMER DIVIDE...

WINDS HAVE DROPPED BELOW 25 MPH. RELATIVE HUMIDITY WILL SLOWLY
RISE THROUGH THE NIGHT...REMAIN POOR OVER THE MOUNTAINS AND WEST
OF THE CONTINENTAL DIVIDE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Jun 21, 11:00 AM MDT, 4 hours 35 minutes earlier.

Area forecast discussion, Jun 21, 11:00 AM MDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1100 AM MDT FRI JUN 21 2013

.UPDATE...SENT OUT AN UPDATED PACKAGE OF GRIDS WITH A LITTLE BIT
MORE WIND THIS AFTERNOON AND LOWER DEW POINTS...PRIMARILY OVER THE
MOUNTAINS AND PALMER DIVIDE. THE RESULTING HUMIDITY FIELDS NOW
SHOW MINIMUM VALUES DOWN TO 5-10 PERCENT THIS AFTERNOON. THE AREAS
WITH THE LOWEST HUMIDITIES AND STRONGEST WINDS ARE COVERED BY THE
RED FLAG WARNING THAT WILL GO INTO EFFECT AT NOON. WILL UPDATE THE
ZONE FORECAST PRODUCT TO REMOVE MENTION OF SMOKE FROM THIS MORNING
AND TO HANDLE A LITTLE MORE WIND IN THE MOUNTAIN AREAS THIS
AFTERNOON.

OTHER PARTS OF THE FORECAST WERE LEFT ALONE AS IT IS POSSIBLE THAT
ENOUGH MOISTURE LINGERS OVER THE NORTHEAST CORNER OF THE STATE FOR
A FEW THUNDERSTORMS TO DEVELOP. MOUNTAIN RIDGES MAY ALSO SEE ONE
OR TWO BRIEF SHOWERS DUE TO THE ELEVATED HEAT SOURCE PRODUCING
SOME DEEP CONVECTION. OVERALL...THE CURRENT UPPER AIR PATTERN OF
MODERATE...DRY AND WARM SOUTHWEST FLOW ALOFT ACROSS COLORADO LOOKS
LIKE IT WILL STAY IN PLACE THROUGH LATE IN THE WEEKEND.

&&

.AVIATION...NO AVIATION IMPACTS EXPECTED. SOUTHWEST WINDS LATE IN
THE MORNING SHOULD BACK TO SOUTHEASTERLY DURING THE
AFTERNOON...THEN RETURN TO TYPICAL DRAINAGE PATTERN TONIGHT.

&&

.HYDROLOGY...NO RAIN...NO WORRIES.

&&

.PREV DISCUSSION... /ISSUED 330 AM MDT FRI JUN 21 2013/

SHORT TERM...NOT MUCH CHANGE IN THE OVERALL SYNOPTIC PATTERN AS A
BROAD UPPER LOW REMAINS OVER THE NORTHERN ROCKY MOUNTAIN REGION
AND RESULTANT SOUTHWEST FLOW PATTERN OVER COLORADO. SURFACE LOW
PRESSURE OVER EAST CENTRAL COLORADO ATTM AND THIS HAS KEPT MUCH
OF THE PLAINS UNDER A NORTH TO NORTHEAST LOW LEVEL FLOW. THIS HAS
USHERED IN HIGHER LOW LEVEL MOISTURE WITH DEWPOINTS IN THE LOWER
60S OVER THE PLAINS AND 40S AND 50S FURTHER WEST TOWARDS THE HILLS.
CURIOUS THING IS THAT OUR PW VALUES FROM GPS IPW TRENDS HAVE
INCREASED ALMOST A HALF INCH IN THE PAST 24 HOURS. WOULD EXPECT
SOME MIXING OUT BUT MAYBE NOT AS MUCH AS THE MODELS THINK.
SIMULATED WRF IMAGERY EVEN SHOWING A FEW CELLS EVEN OVER THE
URBAN CORRIDOR/PALMER DIVIDE WITH MORE DEVELOPMENT OVER THE FAR NE
PLAINS. WITH THE GREATER LOW LEVEL MOISTURE FURTHER EAST CAN'T
RULE OUT AN ISOLATED STORM OVER THE NORTHEAST CORNER WITH A KIND
OF DRY LINE SETTING UP AND PROGGED CAPES FROM 1000-2000J/KG. WITH
THE INSTABILITY MAY BE ABLE TO GENERATE A SEVERE STORM AND LATEST
SPC OUTLOOK ALSO INDICATING THIS POTENTIAL. MAY ADD AN ISOLATED
HIGH BASED STORM FURTHER WEST TOWARDS THE URBAN CORRIDOR AS WELL
THOUGH STILL LOOKS REMOTE.

FOR TONIGHT...ISOLATED CONVECTION WILL END DURING THE EVENING WITH
NO UPPER AIR SUPPORT TO CARRY ANY STORMS BEYOND THE USUAL EVENING
TIMING. WEAK SURGE TO MOVE IN BEHIND EVENING CONVECTION WITH SOME
REPLENISHMENT OF LOW LEVEL MOISTURE OVER THE FAR NORTHEAST PLAINS.

LONG TERM...NOT A LOT OF HOPE FOR RAIN DURING THE NEXT WEEK OVER
NORTHERN COLORADO WITH A CONTINUED DRY SOUTHWEST FLOW ALOFT
ACROSS COLORADO AS NEW PACIFIC ENERGY EMERGES ALONG THE NORTHERN
WEST COAST. WILL STILL MAINTAIN ISOLATED POPS OVER THE FAR
NORTHEAST PLAINS WITH HIGHER MOISTURE LEVELS FURTHER EAST. THE
RIDGE ALOFT AMPLIFIES OVER THE ENTIRE REGION BY LATER NEXT WEEK
WITH CONTINUED DRY AND HOT. THE ONLY GOOD NEWS IS THE WINDS MAY BE
LIGHTER REDUCING THE FIRE DANGER A BIT.

AVIATION...SURFACE WINDS STILL NORTHWEST AT KDEN/KBJC UNDER THE
INFLUENCE OF SURFACE LOW NOW ACROSS EASTERN WASHINGTON COUNTY.
WINDS SHOULD STILL BACK AROUND MORE SOUTHWEST BEFORE 12Z BEFORE
BECOMING VARIABLE AND LIGHT BY MID MORNING. NOT A LOT OF
CONFIDENCE IN WIND FORECAST THIS AFTERNOON AS SHORT RANGE MODELS
SHOW ABOUT EVERY DIRECTION POSSIBLE. WILL STILL WITH THE SW TO NW
IN THE AFTERNOON GIVEN THE MIXING THAT EXPECTED TO OCCUR. MAY BE
AN ISOLATED HIGH BASED SHOWER THIS AFTERNOON BUT CHANCES ARE SO
SMALL AND ISOLATED THAT WILL NOT MENTION IN TAFS FOR NOW.

FIRE WEATHER...WILL UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG
WARNING FOR THIS AFTERNOON AND ALSO ADD HIGH MOUNTAIN VALLEYS AS
WELL WITH SIMILAR CONDITIONS AS YESTERDAY. ZONE 216 WILL HAVE LOW
ENOUGH RH BUT WINDS LOOK TO REMAIN BELOW CRITERIA. QUESTIONS STILL
SURROUND LINCOLN COUNTY WITH CERTAINLY LOW ENOUGH RH/GUSTY WINDS
BUT UNCERTAIN ABOUT FUELS AS THEY HAD RECEIVED GOOD RAINS A FEW
DAYS AGO. FUEL STATUS HAS NOT BEEN UPDATED FOR ZONES 246/247 SINCE
APRIL OF 2012. FOR SATURDAY...WINDS LOOK SLIGHTLY LOWER SO WILL
NOT GO WITH ANY WATCH FOR NOW.

HYDROLOGY...NO ISSUES.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ211-213-214-
241.

&&

SHORT TERM...DANKERS
LONG TERM....99
AVIATION...DANKERS
Hazardous weather outlook, Jun 21, 10:51 AM MDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1051 AM MDT FRI JUN 21 2013

COZ030>051-221700-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1051 AM MDT FRI JUN 21 2013

...CRITICAL FIRE WEATHER CONDITIONS AGAIN THIS AFTERNOON AND
EVENING FOR THE MOUNTAIN VALLEYS...SOUTH PARK AND PALMER DIVIDE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS OVER THE NORTHEAST
PLAINS OF COLORADO LATE THIS AFTERNOON AND EVENING. ANY STORMS
THAT DEVELOP OVER THE FAR NORTHEAST PLAINS WILL HAVE A CHANCE OF
BECOMING SEVERE...WITH GUSTY WINDS AND LARGE HAIL. MOST OF
NORTHEAST COLORADO WILL BE SUNNY AND WARM WITH HIGH TEMPERATURES
IN THE LOWER TO MID 90S.

HIGH FIRE DANGER WILL EXIST AGAIN THIS AFTERNOON AND EVENING
BECAUSE OF LOW HUMIDITIES AND GUSTY SOUTHWEST WINDS DEVELOPING
OVER THE PALMER DIVIDE AND NORTH...MIDDLE AND SOUTH PARKS. RED
FLAG WARNINGS WILL BE IN EFFECT THIS AFTERNOON AND EVENING FOR
THESE AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WEAK COLD FRONT WILL PROVIDE A BIT OF COOLING ACROSS THE PLAINS
SUNDAY. OTHERWISE...VERY WARM AND DRY CONDITIONS WILL PERSIST
THROUGH THE MIDDLE OF NEXT WEEK. THERE IS ONLY A SLIGHT CHANCE OF
LATE DAY THUNDERSTORMS ON THE NORTHEAST PLAINS OF COLORADO OVER
THE WEEKEND. THE STORMS WILL PRODUCE GUSTY WINDS AND OCCASIONAL
LIGHTNING BUT ONLY LIGHT RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 5:04 AM MDTRed Flag WarningBOUArapahoe, Douglas, Elbert, Grand, Jackson, Park and 1 more15 hr
Jun 21, 4:00 PM MDTSevere Thunderstorm WarningBOULogan, Sedgwick30 min
Jun 21, 4:11 PM MDTSevere Thunderstorm WarningBOULogan, Washington34 min
Jun 21, 4:18 PM MDTTornado WarningBOUSedgwick27 min
Jun 21, 4:21 PM MDTTornado WarningBOULogan, Sedgwick24 min
Jun 21, 4:36 PM MDTTornado WarningBOUSedgwick24 min
Jun 21, 5:02 PM MDTSevere Thunderstorm WarningBOUSedgwick43 min
Jun 21, 5:31 PM MDTSevere Thunderstorm WarningBOUSedgwick29 min

Nearby

Red Flag Warnings in Colorado, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.